It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-01-2008, 07:24 AM   #1
Senior Veteran
(female)
 
Join Date: Jun 2003
Location: Ontario <canada
Posts: 537
twokatss HB User
Question Insulin Users---question

How much RAPID are you injecting if you eat 45 grams of carb or close to it per meal....

And how much LONG LASTING at night would you inject if you are getting morning highs of 11 mmol (198)

Female 5'8"
175 lb...61 years old...
T 2

Thankyou for your input

 
Sponsors Lightbulb
   
Old 08-01-2008, 07:31 AM   #2
Veteran
(male)
 
Join Date: Oct 2006
Location: Orwigsburg, PA, USA
Posts: 435
tfkeel HB User
Re: Insulin Users---question

I am male, 5' 11" 260. I inject 30 units of Lantus at night before bed, and am on Metformin 1 g 2x a day. With 45 grams of carb per meal I would need hardly any coverage at all.... maybe 2 units. I can maintain FBS of 115-120. With HbA1c of 6.3. I am going to take a guess that I could go to 35 units of Lantus and not cover at all on this carb intake.

You may be pretty susceptible to "dawn phenomenon".... do you take other readings during the day? What is your HbA1c? Are you on other medication? These are the relevant questions which are germane to the answer you seek.

If you don't have the answers, let me recommend this. Shoot 2 units
at the same time you eat your meal. Do this for a week, and see where your FBS goes. If it doesn't change, you will need either the HbA1c before you go to your doc to make an adjustment or at least some postprandial reading data taken at about 2-2-1/2 hours after you eat.

I base this guess on your average being about 9.5 mmol. And since you are pretty "normal" weight and height, a standard sliding scale.

The best way to control diabetes, as you know, is to stay on a steady injection rate and caloric distribution, and use the HbA1c to adjust.

Last edited by tfkeel; 08-01-2008 at 07:43 AM.

 
Sponsors Lightbulb
   
Old 08-01-2008, 05:23 PM   #3
Senior Veteran
(female)
 
Join Date: Jun 2003
Location: Ontario <canada
Posts: 537
twokatss HB User
Re: Insulin Users---question

Quote:
Originally Posted by tfkeel View Post
I am male, 5' 11" 260. I inject 30 units of Lantus at night before bed, and am on Metformin 1 g 2x a day. With 45 grams of carb per meal I would need hardly any coverage at all.... maybe 2 units. I can maintain FBS of 115-120. With HbA1c of 6.3. I am going to take a guess that I could go to 35 units of Lantus and not cover at all on this carb intake.

You may be pretty susceptible to "dawn phenomenon".... do you take other readings during the day? What is your HbA1c? Are you on other medication? These are the relevant questions which are germane to the answer you seek.

If you don't have the answers, let me recommend this. Shoot 2 units
at the same time you eat your meal. Do this for a week, and see where your FBS goes. If it doesn't change, you will need either the HbA1c before you go to your doc to make an adjustment or at least some postprandial reading data taken at about 2-2-1/2 hours after you eat.

I base this guess on your average being about 9.5 mmol. And since you are pretty "normal" weight and height, a standard sliding scale.

The best way to control diabetes, as you know, is to stay on a steady injection rate and caloric distribution, and use the HbA1c to adjust.
My HbA1c is 6.7 %

I am shooting 8 units morn, 10 lunch and 18 supper.

Long lasting 50 units at 10 pm and 10 units 10 am....

Should also mention my weight gain has been 10 lbs since on insulin...I was 165....

I try to stick to 45-45 &60 grams of carb per meal. And snack at 11 am and 4 pm and 10 pm of 15 grams of carb.

Not on anything other than insulin---novo rapid and levemir

 
Old 08-01-2008, 06:09 PM   #4
Veteran
(male)
 
Join Date: Oct 2006
Location: Orwigsburg, PA, USA
Posts: 435
tfkeel HB User
Re: Insulin Users---question

I think, if I were you, and you want to drop the 10 lbs again, that I would drop the carbs by 10 g per meal. If you shoot more insulin, you will probably gain weight. That's one of the disadvantages of it, the insulin causes your cells to absorb food.

You are shooting pretty "heavy" compared to me already. You might try increasing these by 4 units each and see where you go, it sounds pretty aggressive already and it's not likely that this increase is going to bottom you out if you already have this kind of dose.

I also take metformin which is BIG in my treatment regimen. It works very well for me and I would certainly be shooting heavier without it.

What would be your goal ? The HbA1c of 6.7 is "good control" of your diabetes by the American Diabetes Association standard, and even by the international standard it's only 2 tenths of a percent high.

Last edited by tfkeel; 08-01-2008 at 06:44 PM.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:35 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!